Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 89, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 7, 1999, 2:03 PM MDT for El Paso County, Colorado. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 7, 1999, 2:03 PM MDT (20:03 UTC)
- Expired
- Oct 7, 1999, 3:05 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 2:15 PM MDT | Hail 0.75 | Colorado Spgs, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 072005 RRA SVRPUB COC041-072105- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT THU OCT 7 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 305 PM MDT * AT 200 PM MDT...RADAR SHOWED A SEVERE STORM 4 MILES EAST OF DOWNTOWN COLORADO SPRINGS MOVING NORTH AT 5 MPH. SOME LOCATIONS AFFECTED WILL BE CENTRAL AND EASTERN PORTIONS OF COLORADO SPRINGS THROUGH 3 PM MDT. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASfEMENT OFFERS THE BEST PROTECTION. JK/MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 2:00 PM MDT, 3 minutes earlier.
Area forecast discussion, Oct 7, 2:00 PM MDT, 3 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 200 PM MDT THU OCT 7 1999 CURRENTLY ACROSS THE REGION...UPPER LEVEL LOW OVER SW CO CONTINUES TO MOVE ESE. ASSOCIATED SFC LOW OVER SE CO...NEAR TAD. COLD FRONT HAS MOVED THROUGH ALS AWHILE AGO AND IS CROSSING THE SANGRES/WETS AS I WRITE. COLD FRONT HAS ALSO MOVED THROUGH MOST OF NE CO. NLDN SHOWING QUITE A FEW CG STRIKES OVER THE CWA INDICATING INSTABILTY IN ATMOSPHERE. SMALL HAIL BEING REPORTED IN TELLER COUNTY. SHORT TERM...MODELS ARE NOW IN FAIRLY GOOD AGREEMENT. ANTICIPATE FRONT TO MOVE THROUGH REMAINDER OF SE CO THIS AFTERNOON. AM BECOMING A BIT CONCERNED ABOUT A FEW STRONG STORMS DEVELOPING WITH FROPA AS LAPS ANALYSIS INDICATING SOME INSTABILITY ON PALMER DIVIDE...AND IT WOULD NOT TAKE MUCH FOR MARGINAL SVR HAIL TODAY. AFTER FRONT PASSES BY...SFC WINDS WILL SHIFT TO NW AND GUSTY AND THEN CONTINUE TO SWING TO NNE. BEST DYNAMICS MOVE ACROSS THE REGION DURING THE EVENING HOURS...SO ANTICIPATE BEST CHANCE OF SHOWERS/STORMS THIS EVENING AS BEST UPSLOPE WILL BE IN LINE WITH FAVORABLE DYNAMICS. EXPECT SHOWERS/RAIN TO LINGER ACROSS FAR SE PLAINS THROUGH EARLY TOMORROW MORNING. BEST CHANCE OF SNOW ACCUMULATIONS WILL BE WET MOUNTAINS AND SOUTHERN SANGRES AS THIS AREA WILL HAVE BEST UPSLOPE COMPONENT. ALTHOUGH SOME AREAS AT THE HIGHEST ELEVATIONS MAY GET SNOW ABOVE 4...WILL NOT ISSUE ANY HIGHLITES AS MOST AREAS WITH POPULATION/ROADS WILL SEE 1 TO 3 INCHES. I ALSO EXPECT TO SEE SOME WET SNOW IN THE RATON MESA AREA LATER TONIGHT AND EARLY TOMORROW MORNING. BRUNT OF SYSTEM WILL BE OUT OF REGION BY EARLY TOMORROW...EXCEPT LINGERING CLOUDS/SHOWERS FAR SE PLAINS. CLOUDS SHOULD BE OUT OF MOST AREAS BY TOMORROW AFTERNOON. FWC S LOOKED A BIT HIGH AND CUT DOWN MOST AREAS. AFTER THIS SYSTEM CLEARS THE REGION...ANTICIPATE MOSTLY SUNNY SKIES FOR THE WEEKEND INTO EARLY NEXT WEEK AS FLOW WILL BE TO THE N OF THE CWA AND SEE NO SIGNIF SYSTEMS UNTIL LATER TUESDAY. HODANISH .PUB...NONE.
In the hours before
Special weather statement, Oct 7, 12:08 PM MDT, 1 hour 55 minutes before
COZ058>081-072000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1208 PM MDT THU OCT 7 1999 ...SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT THE REGION THIS AFTERNOON THROUGH TOMORROW. AREAS WHICH WILL BE AFFECTED MOST BY THIS SYSTEM WILL BE THE FAR SOUTHEAST PLAINS...THE RATON MESA REGION...THE WET MOUNTAINS...AND THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...ESPECIALLY THE CUCHARA VALLEY. IN THE WET MOUNTAINS...AND THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...SNOW WILL BE POSSIBLE ABOVE 8000 FEET. 1 TO 3 INCHES WILL BE POSSIBLE BY TOMORROW MORNING...WITH LOCALLY HIGHER AMOUNTS. IN THE RATON MESA REGION...PERIODS OF RAIN WILL BE POSSIBLE TONIGHT THROUGH EARLY AFTERNOON TOMORROW. SOME WET SNOW WILL BE POSSIBLE LATE TONIGHT AND EARLY TOMORROW MORNING ABOVE 7000 FEET. ACROSS THE SOUTHEAST PLAINS...PERIODS OF RAIN WILL BE POSSIBLE FROM LATER THIS AFTERNOON THROUGH TOMORROW AFTERNOON. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL REGIONS THIS EVENING. OVER THE REMAINDER OF THE REGION...SCATTERED SHOWERS WILL BE POSSIBLE ACROSS THE PLAINS FROM THIS AFTERNOON THROUGH TOMORROW MORNING. AN ISOLATED THUNDERSTORM WILL ALSO BE POSSIBLE. THE SAN LUIS VALLEY WILL SEE PERIODS OF RAIN AND SNOW SHOWERS. IN THE MOUNTAINS...SCATTERED SNOW SHOWERS WILL BE POSSIBLE ABOVE 8000 FEET FROM THIS AFTERNOON THROUGH TONIGHT WITH 1 TO 2 INCHES POSSIBLE.
Special weather statement, Oct 7, 12:08 PM MDT, 1 hour 55 minutes before
COZ058>081-072000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1208 PM MDT THU OCT 7 1999 ...SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT THE REGION THIS AFTERNOON THROUGH TOMORROW. AREAS WHICH WILL BE AFFECTED MOST BY THIS SYSTEM WILL BE THE FAR SOUTHEAST PLAINS...THE RATON MESA REGION...THE WET MOUNTAINS...AND THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...ESPECIALLY THE CUCHARA VALLEY. IN THE WET MOUNTAINS...AND THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...SNOW WILL BE POSSIBLE ABOVE 8000 FEET. 1 TO 3 INCHES WILL BE POSSIBLE BY TOMORROW MORNING...WITH LOCALLY HIGHER AMOUNTS. IN THE RATON MESA REGION...PERIODS OF RAIN WILL BE POSSIBLE TONIGHT THROUGH EARLY AFTERNOON TOMORROW. SOME WET SNOW WILL BE POSSIBLE LATE TONIGHT AND EARLY TOMORROW MORNING ABOVE 7000 FEET. ACROSS THE SOUTHEAST PLAINS...PERIODS OF RAIN WILL BE POSSIBLE FROM LATER THIS AFTERNOON THROUGH TOMORROW AFTERNOON. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL REGIONS THIS EVENING. OVER THE REMAINDER OF THE REGION...SCATTERED SHOWERS WILL BE POSSIBLE ACROSS THE PLAINS FROM THIS AFTERNOON THROUGH TOMORROW MORNING. AN ISOLATED THUNDERSTORM WILL ALSO BE POSSIBLE. THE SAN LUIS VALLEY WILL SEE PERIODS OF RAIN AND SNOW SHOWERS. IN THE MOUNTAINS...SCATTERED SNOW SHOWERS WILL BE POSSIBLE ABOVE 8000 FEET FROM THIS AFTERNOON THROUGH TONIGHT WITH 1 TO 2 INCHES POSSIBLE.
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.